What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 12, 12:26 AM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 12, 12:26 AM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1226 AM EST Sat Mar 12 2022
.AVIATION...
[Through 06Z Sunday]
Band of showers and storms resides through the Gulf waters into
the Florida Big Bend. To the west, line of storms is getting
organized ahead of a cold front and mid level trough. Low level
flow is increasing dramatically and winds at the surface is
increasing as well. Each TAF site has a good chance to experience
storms overnight with a severe threat as well. Post frontal winds
will be strong as well as directions switch to the northwest.
Gusts 30-40 knots will be common even after the convection has
moved to the east. Winds will remain strong through the day then
relax in the evening hours.
&&
.PREV DISCUSSION [1001 PM EST]...
.NEAR TERM [Through Saturday]...
Not much has changed from the previous discussion. A frontal
boundary sits to our south over the Gulf, which has brought showers
and thunderstorms to the region today. Currently most of the tstorm
activity is confined to the waters and the the SE Big Bend, with
isolated to scattered showers north of there. Satellite imagery is
showing some areas of clearing over the CWA which may will help
prime the atmosphere for tonight. The CAMS over the past few hours
have been favoring a more unstable environment tonight, which will
depend on how much warm and moist air we can get ushered in this
evening. Jet dynamics still look impressive with the 850 mb winds in
the 50-60 knot range developing quickly after midnight. This mixed
with sufficient instability as dewpoints will be in the mid 60s
supports the SPC enhanced risk for our area. Damaging wind gusts, a
few tornadoes, and heavy rain will be the main threats with
tonight's severe weather event. Of course, the limiting factor
continues to be whether or not cold pool inhibits the flow of
instability ahead of the incoming front.
By Saturday morning, the severe threat will be wrapping up across
the tri-state area. The far SE Big Bend may have some showers and
storms lingering around daybreak, but we're expecting to quickly dry
out after that. Gusty northwest winds will be ushering in
significantly drier and colder air to the region. High temperatures
will have quite the range from the upper 40s in SE and the far
western FL Panhandle to the upper 50s and low 70s for the SE Big
Bend. The warmest temperatures for the Big Bend will likely be
during the early morning hours, before the cold front moves through.
Sustained wind speeds for Saturday will be around 15 to 25 mph with
gusts up to 40 mph being possible.
.SHORT TERM [Saturday Night Through Sunday Night]...
Bitter cold defines the short-term period thanks to an Arctic
airmass arriving on the heels of Saturday's strong cold front.
Sunday morning's low temperatures are poised to plunge well into mid
20s, with some locations flirting with the 23-degree hard freeze
mark. Given the recent, prolonged stretch of anomalously warm
weather, we felt it was prudent to issue a Freeze Watch areawide a
couple days earlier than our normal March 15th date to usher in the
new season. Cool and dry conditions prevail the remainder of the
weekend as surface high pressure moves in overhead. Sunday highs max
out in the upper 50s to around 60 under mostly sunny skies. Patchy
frost is also possible heading into early Monday morning.
.LONG TERM [Monday Through Friday]...
Airmass recovery gets underway to begin the work week when high
pressure shifts off the Atlantic coast, prompting winds to shift out
of the south. Meanwhile, zonal flow aloft gives way to an
approaching shortwave trough or cutoff low from the Lower MS Valley.
This feature is going to be responsible for returning showers/storms
on Tuesday. The potential for severe weather is a possibility as
well -- highlighted by the 15% Slight Risk in SPC's Day 5 Outlook
(valid 12Z Tuesday to 12Z Wednesday). However, the threat assessment
may be a bit overdone given that we would only be a couple days
removed from shedding off the Arctic air. Nevertheless,
wet/unsettled weather is on tap through Wednesday, followed by a
lull on Thursday. Another system arrives on Friday to reintroduce
low-end rain chances.
High temperatures rise to the upper 60s/low 70s Monday-Tuesday, then
widespread 70s the remainder of next week. The chilliest period of
the long-term is Monday morning when effective radiational cooling
looks to drive lows in the 30s (away from the immediate coast). Some
isolated, normally colder spots could see a light freeze. Otherwise,
lows rebound into the 50s from Tuesday, onward.
.MARINE...
Dangerous boating conditions are poised to affect the waters late
tonight into early tomorrow morning from strengthening winds ahead
of a strong cold front. Scattered to numerous showers and storms are
expected to sweep through during that time frame, with the potential
for severe weather that could produce gusts to up to 50 knots or
higher and waterspouts. Otherwise, frequent gales are expected away
from convection.
Gale conditions persist through Saturday afternoon from very gusty
northerly winds after frontal passage. By Saturday night, winds and
seas drop down to advisory levels, then hover around cautionary
values into the first half of next week. Showers and thunderstorms
look to return beginning Tuesday.
.FIRE WEATHER...
Wet weather will continue through late tonight and into early
tomorrow morning. Showers and thunderstorms remain possible over
land this afternoon, with chances increasing for the evening. The
threat of gusty and erratic winds remains possible with these with
the severe threat occuring during the overnight hours. This is when
the cold front is expected to move through and produce damaging
wind gusts, heavy rain, and perhaps a few tornadoes. Behind it,
gusty northwesterly winds will usher in cold and dry air. Winds
start to pick up around midnight, plus/minus a few hours, and then
increase. Sustained speeds across the CWA will range from 15 to 25
mph with gusts up 35 mph, perhaps locally up to 40 mph, expected. RH
values tank upper 20s to mid 30s with the driest air being across SE
AL, portions of SW GA, and the western FL Panhandle. Recovery looks
to be moderate with RH values generally in the 60s; however, looks
to be even drier with RHs in the 20s. Recovery is expected to be
good to excellent Sunday as they bounce back into the 80 to 100%
range.
.HYDROLOGY...
Multiple rounds of rain have brought 4-6 inches to the FL Panhandle
and Big Bend. Additional rainfall is expected through Saturday
morning with widespread amounts of 2-4 inches. These added amounts
could result in flash flooding and minor flooding on area rivers.
Thus, a Flood Watch continues for portions of the Panhandle, the Big
Bend, and the adjacent first row of GA counties (Decatur-Lowndes).
For tonight, a large squall line should move across the area.
Though this line will be moving quickly, it could produce an
additional 1-3 inches of rainfall along its path. Given this rain
would occur in a very short period of time, flash flooding is also
possible over the previously soaked locations.
In addition to the flash flood threat, riverine flooding is
possible, albeit minor in the Ochlockonee and upper Withlacoochee
River basins. Also, our smaller streams, like the Sopchoppy and
Steinhatchee could experience minor river flooding in the days
ahead. Elsewhere, river flooding is not anticipated with this event.
Dry weather follows after frontal passage by mid-Saturday morning,
with no rainfall expected until late Monday or early Tuesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 57 26 60 34 70 / 20 0 0 0 0
Panama City 53 27 58 40 68 / 0 0 0 0 10
Dothan 47 25 57 34 67 / 10 0 0 0 0
Albany 51 25 56 33 69 / 10 0 0 0 0
Valdosta 62 28 58 36 70 / 30 0 0 0 0
Cross City 71 26 60 38 73 / 80 0 0 0 0
Apalachicola 58 30 58 44 66 / 10 0 0 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Freeze Watch from this evening through Sunday morning for
Calhoun-Central Walton-Coastal Bay-Coastal Dixie-Coastal
Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-
Inland Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-
Inland Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North
Walton-South Walton-Washington.
Flood Watch until 11 AM EST /10 AM CST/ this morning for Calhoun-
Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Lafayette-Leon-
Liberty-Madison.
Wind Advisory until 7 PM EST /6 PM CST/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
High Rip Current Risk through this evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 7 PM EST /6 PM CST/ this evening for
Coastal Bay-Coastal Gulf-South Walton.
GA...Freeze Watch from this evening through Sunday morning for Baker-
Ben Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
Flood Watch until 11 AM EST this morning for Brooks-Decatur-
Grady-Lowndes-Seminole-Thomas.
Wind Advisory until 7 PM EST this evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Freeze Watch from Saturday evening through Sunday morning for
Coffee-Dale-Geneva-Henry-Houston.
Wind Advisory until 6 PM CST Saturday for Coffee-Dale-Geneva-
Henry-Houston.
GM...Gale Warning until 7 PM EST /6 PM CST/ this evening for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
NEAR TERM...KR
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Scholl
MARINE...IG3
FIRE WEATHER...KR
HYDROLOGY...DVD/GodseyIn the hours before
Special weather statement, Mar 12, 12:55 AM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1155 PM CST Fri Mar 11 2022
ALZ065-120700-
Coffee AL-
1155 PM CST Fri Mar 11 2022
...Strong thunderstorms will impact portions of Coffee County through
100 AM CST...
At 1154 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Rutledge to near Heath. Movement was east
at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Lee, Kinston, Mixons
Crossroads, Curtis, Carl Folsom A/p, Central City, Camp Humming
Hills, Clintonville, Roeton, Camp Alaflo Bsa, Arcus, Enterprise
Municipal A/P, Alberton, Richburg, Victoria and Danleys Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 500 AM CST for southeastern
Alabama.
&&
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8579
3120 8579 3119 8611 3118 8612 3119 8613
3119 8619
TIME...MOT...LOC 0554Z 255DEG 40KT 3168 8638 3139 8641
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Mar 12, 1:09 AM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
109 AM EST Sat Mar 12 2022
FLZ028-128-120715-
Inland Taylor FL-Coastal Taylor FL-
109 AM EST Sat Mar 12 2022
...A strong thunderstorm will impact portions of southeastern Taylor
County through 215 AM EST...
At 109 AM EST, Doppler radar was tracking a strong thunderstorm 21
miles west of Steinhatchee, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Steinhatchee, Tennille, Fish Creek, Jug Island, Howell Place, Clara,
Carbur, Jena, Adams Beach, Dekle Beach, Jack Lee Island, Keaton
Beach, Bird Island, Salem, Blue Springs and Cedar Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 AM EST for Big Bend of
Florida.
&&
LAT...LON 2966 8343 2971 8355 2988 8366 3001 8337
2989 8337 2989 8335 2982 8335 2982 8332
2978 8332 2976 8334 2966 8337 2967 8341
2966 8340 2966 8341 2965 8341
TIME...MOT...LOC 0609Z 242DEG 36KT 2971 8374
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
42-DVDSpecial weather statement, Mar 12, 1:46 AM EST, 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
146 AM EST Sat Mar 12 2022
FLZ029-120745-
Lafayette FL-
146 AM EST Sat Mar 12 2022
...A strong thunderstorm will impact portions of Lafayette County
through 245 AM EST...
At 146 AM EST, Doppler radar was tracking a strong thunderstorm 13
miles north of Steinhatchee, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mayo, Cooks Hammock, San Pedro Junction, Alton and Grady.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 600 AM EST for Big Bend of
Florida.
&&
LAT...LON 2982 8317 2982 8335 2989 8335 2989 8337
2996 8337 3009 8311 3008 8307 3007 8307
3004 8302 3001 8300 3000 8297 2996 8295
2996 8293 2995 8292 2989 8292 2990 8290
2988 8289 2988 8288 2987 8288
TIME...MOT...LOC 0646Z 242DEG 33KT 2986 8337
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
42-DVDLocal storm report, Mar 12, 1:48 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
148 AM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 AM MARINE TSTM WIND 1 NNW APALACHICOLA AIRP 29.73N 85.03W
03/12/2022 M47 MPH FRANKLIN FL ASOS
ASOS STATION KAAF APALACHICOLA.
&&Local storm report, Mar 12, 1:52 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
152 AM EST SAT MAR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM MARINE TSTM WIND 3 SSW EASTPOINT 29.71N 84.89W
03/12/2022 E51 MPH GMZ755 FL MESONET
ST. GEORGE ISLAND WEATHERSTEM.
&&Special weather statement, Mar 12, 2:04 AM EST, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
104 AM CST Sat Mar 12 2022
ALZ065>069-120800-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
104 AM CST Sat Mar 12 2022
...Strong thunderstorms will impact portions of Dale, Henry,
southeastern Coffee, Geneva and northwestern Houston Counties through
200 AM CST...
At 104 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Ariton to near Florala. Movement was east at 45
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Daleville, Abbeville, Fort Gaines, Geneva, Enterprise, Headland,
Dothan, Fort Rucker, Ozark, Hartford, Taylor, Midland City, Kinsey,
Level Plains, Slocomb, Samson, Newton, Webb, New Brockton and Ariton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 500 AM CST for southeastern
Alabama...the Panhandle of Florida...and southwestern Georgia.
&&
LAT...LON 3117 8619 3162 8575 3162 8542 3171 8542
3170 8522 3174 8520 3174 8512 3170 8513
3162 8506 3155 8505 3099 8558 3100 8619
TIME...MOT...LOC 0704Z 267DEG 37KT 3160 8571 3101 8628
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1011237, 1011239, 1011240, 1011241, 1011242, 1011235, 1011236, 1011243, 1011244, 1011245, 1011246, 1011247, 1011248, 1011249, 1011250, 1011251, 1011252, 1011253, 1011254, 1011255, 1011256, 1011257.